MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC SUREFLEX STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Lot Number 0033572730
Medical Device Problem Codes Flushing Problem (1252); Material Perforation (2205); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a sureflex bmc steerable sheath was selected for use for an ablation procedure.During the procedure, when attempted was made to remove an orion from the versacross sheath, the flushing port fell out.The flushing port was not pulled, but a popping sound was heard, and the base fell out from the base.The flushing was not possible to be performed.Thus, the device was replaced with another same model device and the procedure was completed successfully.No patient complication was reported.The device is expected to be returned for analysis.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, the sureflex steerable sheath was visually inspected, and it failed; the tube side port was blocked, and the stop cock tubing was detached from sheath.Also, it showed evidence of glue residue, that there was sufficient overlap between the sideport and the tubing, and no signs of cracks or tears in the tubing.The outer diameters were below the cad dimensions.Next, the device passed the dimensional test, since the distance between hub base and tubing was within specification.Additionally, both the pull test and leakage tests passed after re-installing the tubing onto the sideport.The device was tested via a positive pressure liquid leak test.The device showed no signs of leakage.The reported allegations are confirmed.

Brand Name
SUREFLEX STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2775 matheson blvd east
mississauga, on L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key20191133
Report Number2124215-2024-56743
Device Sequence Number15232101
Product Code DYB
UDI-Device Identifier00685447006329
UDI-Public00685447006329
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122926
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2026
Device Lot Number0033572730
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown